Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 89, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 8, 2020, 3:30 PM CDT for Jackson County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2020, 3:30 PM CDT (20:30 UTC)
- Expired
- Oct 8, 2020, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Jackson County, MS
The radar
The Mobile radar (KMOB), 56 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
087
WFUS54 KLIX 082030
TORLIX
MSC059-082100-
/O.NEW.KLIX.TO.W.0089.201008T2030Z-201008T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
330 PM CDT Thu Oct 8 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern Jackson County in southern Mississippi...
* Until 400 PM CDT.
* At 330 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles north of Latimer, or 15 miles north of St.
Martin, moving north at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3064 8877 3061 8886 3064 8889 3073 8889
3073 8877
TIME...MOT...LOC 2030Z 160DEG 10KT 3066 8884
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 8, 12:51 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Oct 8, 12:51 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1251 PM CDT Thu Oct 8 2020
.AVIATION...
VFR ceilings trending towards some MVFR ceilings through the day continue
along with some light showers entering the area now at most TAF
sites. Showers may increase later causing some visibility
restrictions.Lower ceilings are possible with Delta causing
moisture to increase steadily as it continues to approach the
northern portions of the gulf. /TDB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 81 72 80 / 60 90 80 50
BTR 73 80 72 81 / 60 90 90 40
ASD 72 82 71 82 / 50 70 70 40
MSY 75 82 74 82 / 50 70 70 40
GPT 73 81 74 81 / 40 60 70 50
PQL 72 85 73 83 / 30 60 60 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034>037-040-046>050-056>072.
Storm Surge Warning for LAZ040-056-059-062-064>070-072.
Storm Surge Watch for LAZ046-058-061-063-067.
Flash Flood Watch from 7 PM CDT this evening through Saturday
afternoon for LAZ034>037-046>050-056-057.
Tropical Storm Watch for LAZ039.
GM...Tropical Storm Warning for GMZ530-534-538-550-552-555-570-572-
575.
Small Craft Advisory until 10 AM CDT Saturday for GMZ532-536-557-
577.
MS...Tropical Storm Warning for MSZ068-069.
Storm Surge Warning for MSZ080-081.
Flash Flood Watch from 7 PM CDT this evening through Saturday
afternoon for MSZ068-069.
Tropical Storm Watch for MSZ070-071-077-080.
Coastal Flood Advisory until 7 AM CDT Saturday for MSZ082.
GM...Tropical Storm Warning for GMZ534-538-550-552-555-570-572-575.
Small Craft Advisory until 10 AM CDT Saturday for GMZ536-557-577.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:22 PM CDT | Storm Surge Warning | LIX | 53 hr | |
| Oct 7, 10:22 PM CDT | Tropical Storm Warning | LIX | Amite, Wilkinson | 53 hr |
| Oct 8, 7:13 AM CDT | Coastal Flood Advisory | LIX | 69 hr | |
| Oct 8, 2:52 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 38 min |
| Oct 8, 4:39 PM CDT | Special Weather Statement | LIX | George | 21 min |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.